Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 86, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2019, 7:46 PM EDT for Hamilton County, Florida; Clinch County, Echols County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 24, 2019, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, FL, Clinch County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 25 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:43 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 24, 3:43 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 343 PM EDT Mon Jun 24 2019 .NEAR TERM /Tonight and Tomorrow morning/... The squall line approaching the region from out of the northwest has shown signs of weakening and any showers or storms that will develop later tonight as a result of its passing will likely occur over the northernmost breakfast counties and move west. Aside from this, mostly clear skies are expected for the remainder of the day. Overnight low temperatures are expected to drop down into the mid to lower 70s for inland areas and in the upper 70s for coastal areas. Patchy fog is possible for inland areas during the early morning hours, but widespread fog is not expected. .SHORT TERM /Tuesday through Thursday/...... Primarily dry and warm conditions on Tuesday and Wednesday with PWAT values ranging between 1.0 and 1.5 inches. There will be a chance for convection to develop in the area around Marion County and also along Florida's coastal counties overnight as a cutoff low, bringing in instability and moisture enters into the ridge axis rotation from out of the northeast. Conditions will be mostly dry on Wednesday with chances for precipitation and storms increasing on Thursday. High temperatures for the midweek will start in the mid to upper 90s and cool slightly on Thursday with high temps in the lower to mid 90s for inland areas and in the upper 80s along the coastline. Overnight low temperatures will largely range between the mid to low 70s. Apparent high temps of about 105 are possible on Tuesday, with the apparent temps dropping to about 100 degrees on Wednesday. .LONG TERM /Friday through Sunday/... Wet conditions are expected to return this weekend as the high pressure ridge axis begins to weaken on Friday, resulting in a flow shift to out of the southwest by Sunday, and allowing for troughing from out of the south- southeast to move in over the area bringing in showers and thunderstorms, with the strongest chance for developments occurring in conjunction with the sea breeze during the afternoon and evening hours due to an overall weak pressure gradient. Max temperatures for the weekend are expected to cool slightly by Sunday and remain mostly within seasonable norms, with temps ranging between the upper 80s and mid 90s. Overnight low temperatures will range largely between the upper 60s and low 70s. Apparent temps are not expected to get much higher than 100 degrees, this weekend. && .AVIATION... Light westerly flow expected with sea breezes pushing through KSGJ, KSSI, and KCRG during the afternoon. Some potential for patchy fog at interior TAF sites toward dawn, otherwise VFR conditions expected. && .MARINE... Weak flow across the waters under surface high pressure keeps seas low to start the work week. Moisture and thunderstorm chances increase throughout the week as northerly flow turns to the southeast. Rip Currents: Low risk of rip currents through midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 98 73 95 72 / 0 20 10 0 SSI 95 78 94 77 / 0 0 20 10 JAX 98 75 97 75 / 0 0 30 10 SGJ 94 76 93 76 / 0 0 40 20 GNV 96 75 96 74 / 0 0 30 20 OCF 95 74 95 74 / 0 0 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Corless/Peterson/Enyedi
In the hours before
Special weather statement, Jun 24, 7:13 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Mon Jun 24 2019
GAZ149-163-250000-
Atkinson GA-Clinch GA-
713 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 800 PM EDT...
* At 713 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Willacoochee to near Lakeland to near Valdosta. Movement was east
at 35 mph.
* Wind gusts of 50 to 55 mph possible with these storms.
* Locations impacted include...
Homerville, Pearson and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3132 8278 3105 8271 3082 8283 3084 8286
3087 8297 3118 8297 3119 8305 3123 8305
3128 8303 3130 8305
TIME...MOT...LOC 2313Z 281DEG 30KT 3138 8312 3109 8310 3091 8327
NELSONSpecial weather statement, Jun 24, 7:31 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
731 PM EDT Mon Jun 24 2019
FLZ020-GAZ162-250015-
Hamilton FL-Echols GA-
731 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND ECHOLS
COUNTIES UNTIL 815 PM EDT...
* At 731 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near I-75
At Exit 16 to 11 miles west of Lake Park to 10 miles west of
Madison. Movement was east at 30 mph.
* Small hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
Jasper, Jennings, Statenville, Suwannee River State Park, Mayday,
Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3084 8285 3081 8283
3058 8287 3043 8304 3043 8312 3039 8317
3041 8318 3042 8322 3046 8322 3047 8324
3055 8326 3059 8326 3063 8329
TIME...MOT...LOC 2331Z 278DEG 27KT 3085 8341 3066 8340 3042 8359
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:16 PM EDT | Special Marine Warning | JAX | 44 min | |
| Jun 23, 8:18 PM EDT | Special Weather Statement | JAX | Duval | 27 min |
| Jun 23, 8:32 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| Jun 23, 8:40 PM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| Jun 23, 8:43 PM EDT | Special Marine Warning | JAX | 47 min | |
| Jun 23, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 28 min |
| Jun 23, 8:57 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 23, 9:05 PM EDT | Special Marine Warning | JAX | 55 min | |
| Jun 23, 9:09 PM EDT | Special Weather Statement | JAX | Saint Johns | 51 min |
| Jun 23, 9:14 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 19 min |
| Jun 23, 9:36 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 23, 10:11 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 24, 7:13 PM EDT | Special Weather Statement | JAX | Atkinson | 47 min |
| Jun 24, 7:31 PM EDT | Special Weather Statement | JAX | Echols | 44 min |
| Jun 24, 7:55 PM EDT | Special Weather Statement | JAX | Clinch | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.